Alert archive / Missouri / Flash Flood Warnings in 2010
Flash Flood Warning 65, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Sep 18, 2010, 10:01 PM CDT for 7 counties in Missouri. It was in force for 14 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 18, 2010, 10:01 PM CDT (03:01 UTC)
- Expired
- Sep 19, 2010, 12:00 PM CDT
- In force
- 14 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Adair County, MO, Grundy County, MO, Macon County, MO, Mercer County, MO, Putnam County, MO, Schuyler County, MO, Sullivan County, MO
The radar
The Des Moines radar (KDMX), 171 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 18, 10:02 PM CDT | FLASH FLOOD | Kirksville, MO | STREET FLOODING OCCURRING THROUGHOUT KIRKSVILLE. 6 INCHES OF STANDING WATER IN SHERIFF OFFICE PARKING LOT. |
| Sep 18, 10:03 PM CDT | HEAVY RAIN 2.2 | 4 W Novinger, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.0 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 345 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
069
WGUS53 KEAX 190301
FFWEAX
MOC001-079-121-129-171-197-211-191200-
/O.NEW.KEAX.FF.W.0065.100919T0301Z-100919T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1001 PM CDT SAT SEP 18 2010
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ADAIR COUNTY IN NORTHEAST MISSOURI...
MERCER COUNTY IN NORTH CENTRAL MISSOURI...
NORTH CENTRAL MACON COUNTY IN NORTH CENTRAL MISSOURI...
NORTHEASTERN GRUNDY COUNTY IN NORTH CENTRAL MISSOURI...
PUTNAM COUNTY IN NORTH CENTRAL MISSOURI...
SCHUYLER COUNTY IN NORTHEAST MISSOURI...
SULLIVAN COUNTY IN NORTH CENTRAL MISSOURI...
* UNTIL 700 AM CDT SUNDAY
* AT 1000 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR ESTIMATED UPWARDS OF 1 TO 2 INCHES OF RAIN HAS
FALLEN ACROSS THE WARNING AREA...WITH THUNDERSTORMS CAPABLE OF
PRODUCING EXCESSIVE RAINFALL RATES. ADDITIONAL THUNDERSTORMS MAY
CONTINUE ACROSS THE WARNING AREA THROUGH THE OVERNIGHT HOURS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
KIRKSVILLE...LA PLATA...LANCASTER...MILAN...UNIONVILLE...
BRASHEAR...DOWNING...GALT...GREEN CITY...GREENTOP...MERCER...
NOVINGER...PRINCETON...QUEEN CITY AND SPICKARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PLEASANT HILL.
&&
LAT...LON 4059 9236 3998 9238 4005 9287 4005 9337
4027 9377 4058 9377
$$
DUX4 follow-up statements
078
WGUS73 KEAX 190703
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
203 AM CDT SUN SEP 19 2010
MOC001-079-121-129-171-197-211-191200-
/O.CON.KEAX.FF.W.0065.000000T0000Z-100919T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MACON MO-GRUNDY MO-ADAIR MO-SULLIVAN MO-MERCER MO-PUTNAM MO-
SCHUYLER MO-
203 AM CDT SUN SEP 19 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SCHUYLER...PUTNAM...
MERCER...SULLIVAN...ADAIR...NORTHEASTERN GRUNDY AND NORTH CENTRAL
MACON COUNTIES UNTIL 700 AM CDT...
AT 202 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL BEGINNING TO MOVE INTO AND
ACROSS THE WARNING AREA OUT OF SOUTHERN IOWA. THESE THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING ADDITIONAL RAINFALL TOTALS BETWEEN 1
AND 3 INCHES BY DAYBREAK...ON TOP OF REPORTED RAINFALL TOTALS
BETWEEN 1 AND 2 INCHES EARLIER SATURDAY EVENING. EXCESSIVE RAINFALL
RATES MAY LEAD TO FLASH FLOODING OF LOW LYING AREAS.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
KIRKSVILLE...LA PLATA...LANCASTER...MILAN...UNIONVILLE...BRASHEAR...
DOWNING...GALT...GREEN CITY...GREENTOP...MERCER...NOVINGER...
PRINCETON...QUEEN CITY AND SPICKARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.
&&
LAT...LON 4059 9236 3998 9238 4005 9287 4005 9337
4027 9377 4058 9377
$$
DUX230
WGUS53 KEAX 191151
FFWEAX
MOC001-079-121-129-171-197-211-191700-
/O.EXT.KEAX.FF.W.0065.000000T0000Z-100919T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
651 AM CDT SUN SEP 19 2010
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
ADAIR COUNTY IN NORTHEAST MISSOURI...
MERCER COUNTY IN NORTH CENTRAL MISSOURI...
NORTH CENTRAL MACON COUNTY IN NORTH CENTRAL MISSOURI...
NORTHEASTERN GRUNDY COUNTY IN NORTH CENTRAL MISSOURI...
PUTNAM COUNTY IN NORTH CENTRAL MISSOURI...
SCHUYLER COUNTY IN NORTHEAST MISSOURI...
SULLIVAN COUNTY IN NORTH CENTRAL MISSOURI...
* UNTIL NOON CDT
* AT 649 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL BEGINNING TO
MOVE BACK INTO THE WARNING AREA. RAINFALL AMOUNTS OVERNIGHT WERE
GENERALLY IN THE ONE INCH RANGE IN MOST LOCATIONS...HOWEVER THE
KIRKSVILLE AREA HAS RECEIVED UPWARDS OF 2 TO 3 INCHES OF RAINFALL.
THIS ADDITIONAL RAINFALL THROUGH MID-MORNING ON TOP OF ALREADY
SATURATED GROUNDS MAY LEAD TO AN INCREASING THREAT FOR FLASH
FLOODING THROUGH THE MORNING HOURS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
KIRKSVILLE...LA PLATA...LANCASTER...MILAN...UNIONVILLE...
BRASHEAR...DOWNING...GALT...GREEN CITY...GREENTOP...MERCER...
NOVINGER...PRINCETON...QUEEN CITY AND SPICKARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4059 9236 3998 9238 4005 9287 4005 9337
4027 9377 4058 9377
$$
DUX014
WGUS73 KEAX 191525
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1025 AM CDT SUN SEP 19 2010
MOC001-079-121-129-171-197-211-191700-
/O.CON.KEAX.FF.W.0065.000000T0000Z-100919T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MACON MO-GRUNDY MO-ADAIR MO-SULLIVAN MO-MERCER MO-PUTNAM MO-
SCHUYLER MO-
1025 AM CDT SUN SEP 19 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SCHUYLER...PUTNAM...
MERCER...SULLIVAN...ADAIR...NORTHEASTERN GRUNDY AND NORTH CENTRAL
MACON COUNTIES UNTIL NOON CDT...
AT 1016 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE WARNED AREA. THIS
RAINFALL IS EXPECTED TO END BY EARLY AFTERNOON. STORM TOTAL
RAINFALL AMOUNTS THUS FAR RANGE FROM 2...TO NEARLY 5 INCHES WITHIN
THE AREA OF HEAVIEST RAINFALL. RUNOFF FROM THIS RAIN WILL LIKELY
CONTINUE TO PRODUCE FLOODING OF RURAL ROADS INTO THE AFTERNOON
HOURS.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
KIRKSVILLE...LA PLATA...LANCASTER...MILAN...UNIONVILLE...BRASHEAR...
DOWNING...GALT...GREEN CITY...GREENTOP...MERCER...NOVINGER...
PRINCETON...QUEEN CITY AND SPICKARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4059 9236 3998 9238 4005 9287 4005 9337
4027 9377 4058 9377
$$
SAW182
WGUS73 KEAX 191658
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1158 AM CDT SUN SEP 19 2010
MOC001-079-121-129-171-197-211-191710-
/O.EXP.KEAX.FF.W.0065.000000T0000Z-100919T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MACON MO-GRUNDY MO-ADAIR MO-SULLIVAN MO-MERCER MO-PUTNAM MO-
SCHUYLER MO-
1158 AM CDT SUN SEP 19 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SCHUYLER...
PUTNAM...MERCER...SULLIVAN...ADAIR...NORTHEASTERN GRUNDY AND NORTH
CENTRAL MACON COUNTIES WILL BE ALLOWED TO EXPIRE AT NOON CDT...
EXCESSIVE RUNOFF AND FLOODING OF RURAL AND LOW-LYING AREAS WILL
CONTINUE ACROSS THE REGION. THEREFORE...THIS WARNING AS BEEN
REPLACED WITH A FLOOD WARNING IN EFFECT UNTIL 1130 AM MONDAY FOR
MACON...GRUNDY...ADAIR...SULLIVAN...AND MERCER COUNTIES.
LAT...LON 4059 9236 3998 9238 4005 9287 4005 9337
4027 9377 4058 9377
$$
SAWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 3:20 PM CDT, 6 hours 41 minutes earlier.
Area forecast discussion, Sep 18, 3:20 PM CDT, 6 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 320 PM CDT SAT SEP 18 2010 .DISCUSSION... OLD OUTFLOW BOUNDARY HAS PUSHED WELL INTO CNTRL MISSOURI THIS AFTERNOON...AND ESSENTIALLY WASHED OUT WITH DIURNAL HEATING...WHILE TRUE SHALLOW SYNOPTIC FRONT/DENSITY CURRENT HAS NEARLY STALLED ALONG A KHYS-KCNK-KFNB-KLWD LINE. BETWEEN THESE TWO BOUNDARIES...CONVERGENCE HAS BEEN RATHER LIMITED...WITH THE BEST MOISTURE FLUX AND SFC CONVERGENCE FOCUSED THROUGH CNTRL KANSAS AS EVIDENCED BY THE ENHANCED CU FIELD ON VISIBLE SATELLITE. HOWEVER...SPECIAL 18Z KTOP SOUNDING INDICATES RATHER MINIMAL INHIBITION LEFT WITH MLCAPES ON THE ORDER OF 3000 J/KG...COINCIDENT WITH BULK SHEAR VALUES IN THE 30-40KT RANGE ON THE SRN PERIPHERY OF THE STRONGER JET AXIS NORTH OF THE SYNOPTIC FRONT. INVESTIGATION OF WV IMAGERY AND PROFILERS (WITH SUPPORT FROM OBJECTIVE RUC GUIDANCE) HINTS AT A SUBTLE WAVE EJECTING ACROSS SWRN NEBRASKA TOWARDS THE WARM SECTOR...WHICH MAY PROVIDE JUST ENOUGH LIFT IN THE NEXT COUPLE HOURS TO SUPPORT DEEPER CONVECTIVE OVERTURNING. WITH DEEP LAYER SHEAR JUST SUFFICIENT TO SUPPORT SUPERCELLULAR STRUCTURE AND 0-1KM SHEAR LARGELY RELEGATED TO THE COLD SECTOR...EXPECTING STORMS THAT DO FORM TO CONGEAL INTO CLUSTERS AND BECOME OUTFLOW DOMINATED BY THE EARLY EVENING. HOWEVER...BEFORE THAT TIME...LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS...THOUGH A BRIEF ISOLATED TORNADO CANNOT BE ENTIRELY DISCOUNTED UPON INITIAL ROBUST THUNDERSTORM UPDRAFT FORMATION...ESPECIALLY FROM THE KC METRO AREA WEST ALONG I-70 WHERE LOW LEVEL VORTICITY HAS BEEN MAXIMIZED AND WOULD CONCEIVABLY BE INGESTED AND ENHANCE LOW LEVEL STRETCHING. OVERALL...PREFERRED AN EVOLUTION SIMILAR TO THE HI-RES 00Z NSSL WRF (WHICH HANDLED EARLY MORNING OUTFLOW MOST ACCURATELY)...WITH SUPPLEMENTAL INPUT FROM RECENT HRRR RENDITIONS. OUTFLOW ENHANCED CONVECTION SHOULD MOVE SOUTH OF THE FORECAST AREA THIS EVENING...HOWEVER WITH THE SHALLOW BOUNDARY LIKELY RESUMING A SLIGHT SOUTHWARD PUSH AND WEAK LLJ AXIS IMPINGING ACROSS THIS FRONT...HAVE DECENT CONFIDENCE OF ELEVATED SHRA AND ISOLD TSTMS REFORMING ACROSS NRN MISSOURI THROUGH THE MORNING HOURS. THEREAFTER...SIGNIFICANT UNCERTAINTY EXISTS REGARDING THE EXTENT TO WHICH THE FRONTAL BOUNDARY LIFTS BACK NORTH TOMORROW...WITH THE OPERATIONAL NAM-WRF ALMOST COMPLETELY SCOURING OUT THE SHALLOW COLD AIRMASS...WITH THE OPERATIONAL GFS AND ECMWF FAR MORE PESSIMISTIC. CANNOT COMPLETELY IGNORE THE NAM SOLUTION GIVEN ITS BETTER BOUNDARY LAYER RESOLUTION...YET THIS MODEL HAS LITTLE OTHER SUPPORT...AND HAVE HEDGED MORE TOWARDS AN SREF MEAN SOLUTION ONLY BRINGING LOCATIONS SOUTH OF HIGHWAY 36 BACK INTO THE TRUE WARM SECTOR. WARM AND WINDY CONDITIONS CAN BE EXPECTED ON MONDAY AS THE OLD FRONTAL BOUNDARY WASHES OUT AND REFORMS NORTH WITH BUILDING HEIGHTS ALOFT AND RENEWED LEE SFC PRESSURE FALLS. THIS BOUNDARY WILL EVENTUALLY TAKE THE FORM OF A COLD FRONT...PUSHING BACK INTO THE REGION ON TUESDAY AFTERNOON AND EVENING. CURRENT SUITE OF MODELS INDICATES THE POSSIBILITY OF ANOTHER EPISODE OF STRONG TO SEVERE STORMS WITH THIS FRONT. ONLY MINOR CHANGES MADE THEREAFTER...WITH A SIMILAR PATTERN OF QUASI-ZONAL FLOW AND REGULAR FRONTAL PASSAGES. && .AVIATION... VERY LARGE UNCERTAINTY THROUGHOUT THE TAF PERIOD REGARDING BOTH THUNDERSTORM CHANCES THIS AFTERNOON...AND VSBY/CIG FLIGHT RESTRICTION LATE TONIGHT AND SUNDAY MORNING. WEAK OUTFLOW BOUNDARY HAS PUSHED SOUTH OF TERMINALS...WITH SHALLOW SYNOPTIC FRONT NOW NEARLY STALLED OVER SERN NEBRASKA. CONVERGENCE BETWEEN THESE TWO FEATURES WAS RATHER WEAK...HOWEVER ATMOSPHERE WAS BECOMING QUITE UNSTABLE AND SUPPORTIVE OF CB DEVELOPMENT THIS AFTERNOON. KEPT CB MENTION GOING DURING THE MID/LATE AFTERNOON...ANTICIPATING SCT DEVELOPMENT JUST WEST OF TERMINALS. WILL AMEND FOR A STRONGER MENTION ONCE INITIATION TAKES PLACE AND BETTER TIMING AND PLACEMENT CAN BE DETERMINED. OTHERWISE...CONVECTIVE ACTIVITY SHOULD PUSH SOUTHEAST OF TERMINALS THIS EVENING...AND THINKING NOCTURNAL PRESSURE RISES BEHIND THE SYNOPTIC FRONT AIDED BY MESOSCALE CONVECTIVE INFLUENCES WILL BEGIN TO PULL LOWER CIGS SOUTH TOWARDS THE MISSOURI RIVER. INCREASING LLJ SHOULD PULL MOISTURE NORTH OF THIS BOUNDARY OVERNIGHT...AND HAVE JUST INCLUDED A VCSH MENTION AT THIS TIME. STAYED ON THE MOST PESSIMISTIC SIDE WITH GFS/MAV GUIDANCE BRINGING IFR/LOWER MVFR FLIGHT RESTRICTIONS INTO THE AREA BEFORE SUNRISE. WILL HAVE TO WATCH SOUTHWARD PROGRESSION OF IFR CIGS OVERNIGHT...AND MAY BE ABLE KEEP KANSAS CITY TERMINALS VFR IF NAM/MET GUIDANCE COMES TO FRUITION. 21 && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Sep 18, 1:00 PM CDT, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT SAT SEP 18 2010 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-191800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 100 PM CDT SAT SEP 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WARM AND UNSTABLE AIRMASS HAS DEVELOPED SOUTH OF A FRONT STRETCHED ACROSS FAR NORTHWEST MISSOURI. SCATTERED THUNDERSTORMS ARE EXPECTED OVER EASTERN KANSAS AND WEST CENTRAL MISSOURI LATER THIS AFTERNOON...WITH A FEW STRONG TO PERHAPS SEVERE STORMS POSSIBLE. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS...THOUGH A BRIEF ISOLATED TORNADO MAY BE POSSIBLE IMMEDIATELY AFTER THUNDERSTORMS INITIATE...ESPECIALLY ALONG AN OLD OUTFLOW BOUNDARY EXTENDING FROM CENTRAL MISSOURI THROUGH EAST CENTRAL KANSAS. ANY THUNDERSTORMS THIS AFTERNOON ARE EXPECTED TO MOVE SOUTH OF THE OUTLOOK AREA THIS EVENING...WITH ADDITIONAL THUNDERSTORMS ACTIVITY LIKELY NEAR THE IOWA BORDER AFTER MIDNIGHT AND CONTINUING INTO EARLY SUNDAY MORNING. A FEW OF THESE STORMS MAY PRODUCE SMALL HAIL AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES WILL RETURN TO THE OUTLOOK AREA TUESDAY AFTERNOON AND TUESDAY NIGHT AS A COLD FRONT PUSH SOUTH. SOME OF THESE STORM COULD REACH STRONG TO SEVERE LIMITS...WITH HEAVY RAINFALL ALSO POSSIBLE. ANOTHER FRONT IS FORECAST TO REACH THE AREA THURSDAY NIGHT...THOUGH IT IS TOO EARLY TO DETERMINE WHETHER SEVERE WEATHER WOULD BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING FOR LOCATIONS SOUTH OF A ST. JOSEPH TO KIRKSVILLE LINE. 21
In the hours before
Local storm report, Sep 18, 9:27 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
927 PM CDT SAT SEP 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL 4 W NOVINGER 40.23N 92.78W
09/18/2010 E1.00 INCH ADAIR MO TRAINED SPOTTER
&&
MDUXLocal storm report, Sep 18, 9:39 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
939 PM CDT SAT SEP 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL 4 W NOVINGER 40.23N 92.78W
09/18/2010 E1.50 INCH ADAIR MO TRAINED SPOTTER
&&
GAMISLocal storm report, Sep 18, 9:48 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
948 PM CDT SAT SEP 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM HAIL 4 ENE RAYTOWN 39.02N 94.40W
09/18/2010 E4.50 INCH JACKSON MO PUBLIC
HAILSTONE MEASURED AT 5 1/2 INCHES IN DIAMETER - SOME
MELTING EVIDENT.
&&
SFORTINSpecial weather statement, Sep 18, 9:49 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 949 PM CDT SAT SEP 18 2010 MOZ005-006-190330- HARRISON MO-MERCER MO- 949 PM CDT SAT SEP 18 2010 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MERCER AND EASTERN HARRISON COUNTIES UNTIL 1030 PM CDT... AT 943 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RIDGEWAY...OR 11 MILES NORTHEAST OF BETHANY...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CAINSVILLE...PRINCETON...MOUNT MORIAH...MODENA AND MILL GROVE. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4052 9356 4026 9357 4034 9398 4047 9397 TIME...MOT...LOC 0248Z 269DEG 13KT 4039 9387 CUTTER
Local storm report, Sep 18, 9:51 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
951 PM CDT SAT SEP 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL WARRENSBURG 38.76N 93.73W
09/18/2010 E0.75 INCH JOHNSON MO TRAINED SPOTTER
&&
SFORTINLocal storm report, Sep 18, 9:53 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
953 PM CDT SAT SEP 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL INDEPENDENCE 39.09N 94.35W
09/18/2010 M0.75 INCH JACKSON MO TRAINED SPOTTER
PENNY SIZE HAIL AT THE INTERSECTION OF HIGHWAY 291 AND
HIGHWAY 24.
0410 PM HAIL 3 NNE SUGAR CREEK 39.18N 94.39W
09/18/2010 E1.00 INCH JACKSON MO PUBLIC
0415 PM TSTM WND GST 13 SW KIRKSVILLE 40.06N 92.75W
09/18/2010 E60.00 MPH ADAIR MO TRAINED SPOTTER
0415 PM HAIL 13 SW KIRKSVILLE 40.06N 92.75W
09/18/2010 M1.00 INCH ADAIR MO TRAINED SPOTTER
0427 PM HAIL 3 WNW BLUE SPRINGS 39.03N 94.33W
09/18/2010 E2.75 INCH JACKSON MO TRAINED SPOTTER
0427 PM HAIL 1 SSW MILLARD 40.09N 92.55W
09/18/2010 E1.75 INCH ADAIR MO TRAINED SPOTTER
0431 PM HAIL 4 ENE RAYTOWN 39.02N 94.40W
09/18/2010 E4.50 INCH JACKSON MO PUBLIC
HAILSTONE MEASURED AT 5 1/2 INCHES IN DIAMETER - SOME
MELTING EVIDENT.
0436 PM HAIL INDEPENDENCE 39.09N 94.35W
09/18/2010 M1.00 INCH JACKSON MO PUBLIC
0440 PM HAIL LA PLATA 40.03N 92.49W
09/18/2010 M1.25 INCH MACON MO TRAINED SPOTTER
0451 PM HAIL BLUE SPRINGS 39.02N 94.30W
09/18/2010 E2.75 INCH JACKSON MO TRAINED SPOTTER
0453 PM HAIL 4 N TONGANOXIE 39.17N 95.08W
09/18/2010 E1.00 INCH LEAVENWORTH KS EMERGENCY MNGR
0453 PM HAIL 2 SSW BLUE SPRINGS 38.99N 94.30W
09/18/2010 E2.75 INCH JACKSON MO PUBLIC
0454 PM HAIL BLUE SPRINGS 39.02N 94.28W
09/18/2010 M1.75 INCH JACKSON MO PUBLIC
INTERSECTION OF HIGHWAY 7 AND HIGHWAY 40.
0508 PM HAIL GRAIN VALLEY 39.01N 94.21W
09/18/2010 M1.50 INCH JACKSON MO TRAINED SPOTTER
0510 PM LIGHTNING LEES SUMMIT 38.92N 94.38W
09/18/2010 JACKSON MO PUBLIC
CHIMNEY WAS KNOCKED OFF A HOME IN THE BORDNER ESTATES,
JUST NORTHWEST OF TODD GEORGE AND LANGSFORD.
0530 PM HAIL GRAIN VALLEY 39.01N 94.21W
09/18/2010 M1.50 INCH JACKSON MO NWS EMPLOYEE
0537 PM HAIL 4 W TONGANOXIE 39.11N 95.16W
09/18/2010 E0.88 INCH LEAVENWORTH KS EMERGENCY MNGR
0537 PM HAIL OAK GROVE 39.00N 94.13W
09/18/2010 E0.75 INCH JACKSON MO LAW ENFORCEMENT
0543 PM HAIL 4 W TONGANOXIE 39.11N 95.16W
09/18/2010 E1.75 INCH LEAVENWORTH KS EMERGENCY MNGR
0548 PM HAIL OAK GROVE 39.00N 94.13W
09/18/2010 E1.50 INCH JACKSON MO EMERGENCY MNGR
NICKEL TO PING PONG SIZED HAIL.
0556 PM HAIL 4 S PLEASANT HILL 38.74N 94.27W
09/18/2010 M1.00 INCH CASS MO NWS EMPLOYEE
0557 PM FUNNEL CLOUD 4 N RENO 39.11N 95.12W
09/18/2010 LEAVENWORTH KS NWS EMPLOYEE
FUNNEL CLOUD WRAPPED IN RAIN.
0559 PM HAIL 4 N RENO 39.11N 95.12W
09/18/2010 E1.00 INCH LEAVENWORTH KS EMERGENCY MNGR
0559 PM HAIL EXCELSIOR SPRINGS 39.35N 94.23W
09/18/2010 E0.75 INCH CLAY MO BROADCAST MEDIA
0601 PM HAIL 2 S PLEASANT HILL 38.77N 94.27W
09/18/2010 M1.75 INCH CASS MO TRAINED SPOTTER
0614 PM HAIL TONGANOXIE 39.11N 95.08W
09/18/2010 E1.75 INCH LEAVENWORTH KS EMERGENCY MNGR
0615 PM HAIL 3 S BASEHOR 39.08N 94.93W
09/18/2010 E0.88 INCH LEAVENWORTH KS EMERGENCY MNGR
0620 PM HAIL LONE JACK 38.87N 94.17W
09/18/2010 M0.88 INCH JACKSON MO NWS EMPLOYEE
0649 PM HAIL LONE JACK 38.87N 94.17W
09/18/2010 E0.88 INCH JACKSON MO NWS EMPLOYEE
0715 PM HEAVY RAIN HOLDEN 38.71N 93.99W
09/18/2010 E0.00 INCH JOHNSON MO LAW ENFORCEMENT
2-3 INCHES OF WATER FLOWING ACROSS HIGHWAY 58
0715 PM HEAVY RAIN 3 N KINGSVILLE 38.79N 94.07W
09/18/2010 E0.00 INCH JOHNSON MO LAW ENFORCEMENT
2-4 INCHES OF WATER RUNNING ACROSS W HIGHWAY
0722 PM HAIL 3 S WARRENSBURG 38.72N 93.73W
09/18/2010 E0.88 INCH JOHNSON MO TRAINED SPOTTER
0725 PM HAIL 5 S WARRENSBURG 38.69N 93.73W
09/18/2010 M0.75 INCH JOHNSON MO TRAINED SPOTTER
WINDS ALSO ESTIMATED AT 50 TO 55 MPH.
0726 PM HAIL 2 S WARRENSBURG 38.73N 93.73W
09/18/2010 M0.88 INCH JOHNSON MO TRAINED SPOTTER
0734 PM TSTM WND DMG LEETON 38.58N 93.70W
09/18/2010 JOHNSON MO LAW ENFORCEMENT
POWER LINES DOWN
0803 PM HAIL 6 ESE GREEN RIDGE 38.59N 93.31W
09/18/2010 E1.00 INCH PETTIS MO EMERGENCY MNGR
0808 PM HAIL 7 S SEDALIA 38.60N 93.23W
09/18/2010 E1.50 INCH PETTIS MO EMERGENCY MNGR
0832 PM HAIL RAYTOWN 38.99N 94.47W
09/18/2010 E1.00 INCH JACKSON MO LAW ENFORCEMENT
0835 PM HAIL WARRENSBURG 38.76N 93.73W
09/18/2010 E0.75 INCH JOHNSON MO TRAINED SPOTTER
0925 PM HAIL 4 W NOVINGER 40.23N 92.78W
09/18/2010 E1.50 INCH ADAIR MO TRAINED SPOTTER
0926 PM HAIL 3 N WARRENSBURG 38.80N 93.73W
09/18/2010 E0.75 INCH JOHNSON MO PUBLIC
&&
SFORTINThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 7:15 PM CDT | Areal Flood Advisory | EAX | Johnson | 6 hr |
| Sep 18, 7:18 PM CDT | Special Weather Statement | EAX | Howard | 42 min |
| Sep 18, 7:31 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Pettis | 29 min |
| Sep 18, 7:48 PM CDT | Special Weather Statement | EAX | Lafayette | 42 min |
| Sep 18, 7:50 PM CDT | Special Weather Statement | EAX | Macon | 40 min |
| Sep 18, 7:53 PM CDT | Special Weather Statement | EAX | Putnam | 52 min |
| Sep 18, 7:59 PM CDT | Special Weather Statement | EAX | Howard | 46 min |
| Sep 18, 8:00 PM CDT | Severe Thunderstorm Warning | EAX | Pettis | 30 min |
| Sep 18, 8:06 PM CDT | Areal Flood Advisory | EAX | Chariton, Howard, Saline | 4 hr |
| Sep 18, 8:16 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Howard, Saline | 29 min |
| Sep 18, 8:27 PM CDT | Special Weather Statement | EAX | Jackson | 33 min |
| Sep 18, 8:37 PM CDT | Severe Thunderstorm Warning | EAX | Jackson, Lafayette | 23 min |
| Sep 18, 8:44 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard | 31 min |
| Sep 18, 9:08 PM CDT | Areal Flood Advisory | EAX | Adair, Grundy, Mercer, Putnam, Schuyler, Sullivan | 7 hr |
| Sep 18, 9:11 PM CDT | Special Weather Statement | EAX | Jackson | 49 min |
| Sep 18, 9:13 PM CDT | River Flood Warning | EAX | Jackson | 9 hr |
| Sep 18, 9:13 PM CDT | Special Weather Statement | EAX | Johnson | 47 min |
| Sep 18, 9:28 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Macon | 32 min |
| Sep 18, 9:49 PM CDT | Special Weather Statement | EAX | Mercer | 41 min |
| Sep 18, 10:11 PM CDT | Severe Thunderstorm Warning | EAX | Jackson, Lafayette | 26 min |
| Sep 18, 10:21 PM CDT | Areal Flood Advisory | EAX | Clay, Jackson, Platte | 118 min |
| Sep 18, 10:51 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson | 24 min |
| Sep 18, 10:56 PM CDT | Flash Flood Warning | EAX | Clay, Jackson, Platte, Ray | 6 hr |
| Sep 18, 11:17 PM CDT | Severe Thunderstorm Warning | EAX | Adair | 21 min |
| Sep 18, 11:20 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson | 25 min |
| Sep 18, 11:25 PM CDT | Flash Flood Warning | EAX | Clay, Clinton, Platte | 6 hr |
| Sep 18, 11:25 PM CDT | Severe Thunderstorm Warning | EAX | Clay | 35 min |
| Sep 19, 12:05 AM CDT | Special Weather Statement | EAX | Caldwell | 40 min |
| Sep 19, 12:10 AM CDT | Severe Thunderstorm Warning | EAX | Clay | 35 min |
| Sep 19, 12:19 AM CDT | Severe Thunderstorm Warning | EAX | Platte | 41 min |
| Sep 19, 12:36 AM CDT | Special Weather Statement | EAX | Grundy | 39 min |
| Sep 19, 12:41 AM CDT | Severe Thunderstorm Warning | EAX | Clay | 34 min |
| Sep 19, 12:58 AM CDT | Severe Thunderstorm Warning | EAX | Platte | 32 min |
| Sep 19, 1:15 AM CDT | Special Weather Statement | EAX | Clinton | 45 min |
| Sep 19, 1:29 AM CDT | Special Weather Statement | EAX | Clinton | 46 min |
| Sep 19, 1:32 AM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Clinton, Platte | 28 min |
| Sep 19, 1:34 AM CDT | Severe Thunderstorm Warning | EAX | DeKalb | 26 min |
| Sep 19, 1:51 AM CDT | Special Weather Statement | EAX | Mercer | 39 min |
| Sep 19, 1:56 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 28 hr |
| Sep 19, 2:00 AM CDT | Special Weather Statement | EAX | Clinton | 45 min |
| Sep 19, 2:01 AM CDT | Severe Thunderstorm Warning | EAX | Daviess, DeKalb | 29 min |
| Sep 19, 2:32 AM CDT | Special Weather Statement | EAX | Daviess | 43 min |
| Sep 19, 3:48 AM CDT | Flash Flood Warning | EAX | Harrison, Worth | 8 hr |
| Sep 19, 3:55 AM CDT | Severe Thunderstorm Warning | EAX | Harrison | 35 min |
| Sep 19, 4:11 AM CDT | Severe Thunderstorm Warning | EAX | Daviess, Harrison | 34 min |
| Sep 19, 4:42 AM CDT | Special Weather Statement | EAX | Grundy | 48 min |
| Sep 19, 5:01 AM CDT | Flash Flood Warning | EAX | Chariton, Daviess, DeKalb, Gentry, Grundy, Harrison and 5 more | 7 hr |
| Sep 19, 5:14 AM CDT | Special Weather Statement | EAX | Daviess | 31 min |
| Sep 19, 5:46 AM CDT | Special Weather Statement | EAX | Linn | 29 min |
| Sep 19, 5:48 AM CDT | Special Weather Statement | EAX | Livingston | 27 min |
| Sep 19, 6:48 AM CDT | Areal Flood Advisory | EAX | Carroll, Chariton, Howard, Livingston, Macon, Randolph | 5 hr |
| Sep 19, 8:52 AM CDT | River Flood Warning | EAX | Chariton, Macon | 21 hr |
| Sep 19, 8:52 AM CDT | River Flood Warning | EAX | Linn, Livingston | 45 hr |
| Sep 19, 8:52 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 10 days |
| Sep 19, 11:51 AM CDT | Areal Flood Warning | EAX | Adair, Chariton, Daviess, Gentry, Grundy, Harrison and 7 more | 24 hr |
Nearby
Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.